| Model Number |
6900PTFX |
| Medical Device Problem Codes |
Calcified (1077); Difficult to Open or Close (2921); Device Stenosis (4066)
| Health Effect - Clinical Codes |
Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
| Date of Event |
08/07/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation as it remains implanted.Attempts to retrieve additional information is in process.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Event or Problem Description
It was reported a patient with a 25mm 6900ptfx mitral valve implanted one (1) year, seven (7) months, underwent valve-in-valve procedure due to mitral stenosis.Tmvr was successfully performed with a 26mm 9750tfx transcatheter valve.Per physician surgical valve failed prematurely due to end stage renal disease.
Additional Manufacturer Narrative
Added information to b5, b6, b7, h6.
Event or Problem Description
It was reported a patient with a 25mm 6900ptfx mitral valve implanted one (1) year, seven (7) months, underwent valve-in-valve procedure due to severe mitral stenosis, heavily calcified, and restricted leaflet motion.Patient presented with exertional dyspnea (nyha class iii symptoms).Tmvr was successfully performed with a 26mm 9750tfx transcatheter valve.Per physician surgical valve failed prematurely due to end stage renal disease.
Additional Manufacturer Narrative
The most likely cause is patient factors, including a history of end stage renal disease (esrd), history of coronary artery bypass graft (cabg) and coronary artery disease (cad).
Additional Manufacturer Narrative
Added information to d4, h4, h6.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient-related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction.The most likely cause is patient factors, including a history of end stage renal disease (esrd), as reported by the physician.